Discussions that mention zoloft

Anxiety board


Hi, I'm 20 years old, and suffer from anxiety and panic attacks. I just started taking Ativan for my anxiety during the day, and it works pretty well. However, I wake up the next morning with uncontrollable shaking, I thought I was going to have a seizure. It affected my arms, legs, and torso...I had trouble keeping my hands still, my walk became forced and unsteady, and my jaw kept chattering. I took another Ativan during these tremor events, and all the symptoms went away in about 15-20 minutes. Does anyone else here get morning shakes with Ativan, or any other medication use. I have been told by my doctor it could just be from to low dosage of Zoloft, today I went from 50mg to 75mg. Thanks for any advice.
Hi Tim,
It sounds like it was a good idea to increase your Zoloft. I have only had morning shakes or extreme anxiety, then would take ativan or other type med, and feel better within half hour. So my thoughts are that the increase in the Zoloft should start working soon and you'll find less of a need to take the ativan. One warning about Ativan - it makes you very forgetful. So if you study for exam, don't study while on the Ativan. Example = I would remember watching a tv show the night before, but for the life of me, could not remember what it was about.
Best wishes Tim,
JB
Hi Tim,
My anxiety is worst first thing in the mornings, and it almost always includes trembling and shaking. (And it can be quite scary!) Several months ago, I started taking Lexapro and Ativan. I take an Ativan immediately upon waking up and am then able to function through my morning, without all the ugly anxiety symptoms. Also, when my dosage of Lexapro was increased about 2 months ago, this too made a big difference. Even now, when I get the morning anxiety breakthrough, it's not nearly as crippling as it was on the lower dosage. And again, the Ativan seems to take care of the rest.

I'd suspect your recent increase in Zoloft WILL start to help. Until then, you could try a couple of things with the Ativan that I've tried: You could try taking it at night, just as you're going to sleep, and you should have some residual drug left in your body by morning to maybe keep you from having the shaking. (You'd probably sleep really well on that too!) Or, you might just take the Ativan first thing in the morning, and change up your dosage and/or schedule for taking this throughout the day.

Good luck!:)
Thanks for your inputs :)
Yes, Ativan really does help me sleep...but I hate having to use it 2-3 times a day as a crutch. I hope this Zoloft kicks in soon.